Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 29, 2007, 1:16 AM CDT for 8 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 1:16 AM CDT (06:16 UTC)
- Expired
- Mar 29, 2007, 4:07 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 290616 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 116 AM CDT THU MAR 29 2007 ...WIND ADVISORY FOR THE BIG COUNTRY THROUGH 7 AM THIS MORNING... TXZ049-054-098-099-113-114-127-128-291200- /O.NEW.KSJT.WI.Y.0003.070329T0616Z-070329T1200Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 116 AM CDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. STRONG SOUTH TO SOUTHEAST WINDS ARE OCCURRING THIS MORNING ACROSS THE BIG COUNTRY IN RESPONSE TO A STRENGTHENING SURFACE TROUGH TO THE WEST OF THE AREA. WINDS HAVE INCREASED TO 30 TO 35 MPH...WITH GUSTS TO 40 MPH ACROSS THIS AREA AND ARE EXPECTED TO REMAIN NEAR THESE SPEEDS THROUGH THE EARLY MORNING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KSJT 290907 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 407 AM CDT THU MAR 29 2007 ...WIND ADVISORY FOR THE BIG COUNTRY CANCELLED... TXZ049-054-098-099-113-114-127-128-291015- /O.CAN.KSJT.WI.Y.0003.000000T0000Z-070329T1200Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 407 AM CDT THU MAR 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. THE WINDS OVER THE BIG COUNTRY HAVE DIMINISHED SIGNFICANTLY...THEREFORE THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 1:13 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 29, 1:13 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 113 AM CDT THU MAR 29 2007 .UPDATE... WILL SEND A QUICK UPDATE TO ADD A WIND ADVISORY TO THE BIG COUNTRY THROUGH 12Z THIS MORNING. 20 && .PREV DISCUSSION... /ISSUED 1246 AM CDT THU MAR 29 2007/ AVIATION... LOW CLOUDS...MVFR CEILINGS IN THE 2K TO 3K LEVEL...WILL CONTINUE ACROSS ALL OF WEST CENTRAL TEXAS DURING THE EARLY MORNING HOURS. INFLOW INTO THE STORMS ACROSS THE PERMIAN BASIN HAS ALLOWED WINDS TO INCREASE SIGNIFICANTLY OVER THE LAST SEVERAL HOURS...AND NOW GUSTING TO AT OR ABOVE 30 KNOTS. THIS SHOULD CONTINUE UNTIL THE STORMS MOVE INTO THE AREA. GIVEN THE STEADY EASTWARD PROGRESS...STORMS SHOULD APPROACH KSJT AND KSOA BY 08Z AND KABI BY 10Z...WITH KJCT AND KBBD FOLLOWING A FEW HOURS AFTER. PREV DISCUSSION... /ISSUED 914 PM CDT WED MAR 28 2007/ UPDATE... UPDATED FORECASTS FOR TORNADO WATCH 85 WHICH IS IN EFFECT UNTIL 4 AM. STORMS CONTINUING TO DEVELOP SOUTHWARD ALONG THE DRYLINE/COLD FRONT...WHICH IS ALSO BEGINNING TO MOVE EASTWARD. MIDLEVEL CLOUDS ON IR IMAGERY FROM SOUTH OF LINE OF STORMS SOUTHWARD INTO THE BIG BEND...MAY INDICATE COOLER 700 MB AIR MOVING EASTWARD ERODING THE CAP WHICH PREVENTED STORM DEVELOPMENT EARLIER THIS EVENING. PREV DISCUSSION... /ISSUED 658 PM CDT WED MAR 28 2007/ AVIATION... HURRY UP AND WAIT THIS EVENING...AS WE CONTINUE TO MONITOR THE SITUATION OUT WEST. WE CONTINUE TO SEE VFR CEILINGS ACROSS MANY TERMINALS THIS EVENING...ROUGHLY IN THE 4K TO 5K RANGE. THIS WILL CONTINUE INTO THE EVENING...AND THEN LOWER INTO MVFR BY LATE THIS EVENING AND CONTINUE THROUGH AT LEAST MUCH OF THE MORNING HOURS ON THURSDAY. GUSTY SOUTH AND SOUTHEAST WINDS WILL ALSO CONTINUE. HAVE YET TO SEE STORMS DEVELOP ACROSS THE PERMIAN BASIN OR THE TRANS PECOS...BUT LATEST RUC AND LATEST SWOMCD INDICATE STORMS TO DEVELOP JUST TO THE WEST LATER THIS EVENING. THUS...WILL MENTION A TEMPO GROUP FOR STORMS MARCHING ACROSS WEST CENTRAL TEXAS AFTER 06Z IN THE WEST...TO AFTER 10Z IN THE EAST. PREV DISCUSSION... /ISSUED 428 PM CDT WED MAR 28 2007/ DISCUSSION... TORNADO WATCH COVERS THE TX PANHANDLE AND THE SOUTH PLAINS. THUNDERSTORMS TO DEVELOP ALONG/AHEAD OF THE SHARPENING DRYLINE AND THEN MOVE NORTHEAST. HAVE ADJUSTED THE TIMING OF THE HIGHER POPS TO LATER TONIGHT FOR WEST CENTRAL TX. COULD SEE SCATTERED STORMS AFFECT THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY BEFORE MIDNIGHT...BUT EXPECT THE MAIN IMPACT TO BE A LINE OF STORMS MOVING IN AFTER MIDNIGHT. THE DAY 1 SPC CONVECTIVE OUTLOOK HAS MODERATE RISK FOR SEVERE STORMS EXTENDING DOWN INTO OUR NORTHWESTERN COUNTIES...WITH SLIGHT RISK COVERING MOST OF THE REST OF WEST CENTRAL TEXAS. EXPECT A MESOSCALE CONVECTIVE SYSTEM TO PROGRESS SLOWLY EAST ACROSS THE EASTERN HALF OF WEST CENTRAL TEXAS ON THURSDAY. MID-LEVEL DRY SLOT MOVES INTO OUR AREA FROM THE WEST DURING THE DAY THURSDAY. UPPER LOW OVER THE INTERMOUNTAIN WEST WILL BE VERY SLOW TO MOVE ACROSS THE ROCKIES NEXT COUPLE OF DAYS. TROUGH EXTENDING SOUTH INTO NORTHERN MEXICO WILL ALSO MAKE SLOW EASTWARD PROGRESS. THE GFS PIVOTS A WAVE AROUND THE BASE OF THE UPPER TROUGH INTO OUR REGION LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. WITH MOISTURE RETURNING...SHOULD SEE ANOTHER GOOD CHANCE FOR SHOWERS/THUNDERSTORMS AT THAT TIME. AS THE UPPER TROUGH AXIS DRAWS CLOSER FROM THE CENTRAL/SOUTHERN ROCKIES AND A SURFACE BOUNDARY IN OUR AREA... FAVORS A CONTINUED GOOD CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. WITH THE RAINFALL EXPECTED OVER THE NEXT COUPLE OF DAYS...WE WILL BE MONITORING THE POTENTIAL FOR IT TO BE EXCESSIVE. CONSIDERABLE CLOUDINESS AND THE HIGHER RAIN CHANCES WILL KEEP THE DIURNAL TEMPERATURE RANGE DOWN THROUGH FRIDAY. LOOKS DRIER AND WARMER OVER THE WEEKEND AS THE UPPER LOW AND TROUGH QUICKLY LIFT NORTHEAST AND ZONAL FLOW TEMPORARILY DEVELOPS ACROSS OUR REGION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 54 68 50 / 60 50 70 50 SAN ANGELO 71 57 68 53 / 50 60 70 50 JUNCTION 72 64 68 57 / 60 60 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR CALLAHAN-FISHER- HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON. &&
Hazardous weather outlook, Mar 28, 3:40 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 340 PM CDT WED MAR 28 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 340 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT... SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS TONIGHT. A DRY LINE WILL BEGIN TO SHARPEN UP ACROSS THE TEXAS PANHANDLE SOUTHWARD INTO THE TRANS PECOS BY LATE THIS AFTERNOON...WITH AT LEAST ISOLATED SEVERE STORMS DEVELOPING JUST AHEAD OF THE DRY LINE. THESE STORMS WILL MOVE NORTHEAST INTO WEST CENTRAL TEXAS LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS AND BEGIN TO INCREASE IN COVERAGE. ALTHOUGH ALL OF WEST CENTRAL WILL SEE A THREAT OF SEVERE STORMS...THE MOST LIKELY AREA WILL BE ACROSS THE NORTHWEST BIG COUNTRY...ALONG AND NORTHWEST OF SWEETWATER TO HASKELL LINE. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING SIGNIFICANT SEVERE WEATHER...WITH LARGE TORNADOES...VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL ALL POSSIBLE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE DRYLINE WILL SHIFT BACK WEST...WITH MORE STORMS POSSIBLY DEVELOPING ALONG THE DRY LINE ACROSS AT LEAST THE WESTERN PORTIONS OF WEST CENTRAL TEXAS THURSDAY AFTERNOON. A COLD FRONT WILL EVENTUALLY MOVE THE DRY LINE ACROSS WEST CENTRAL TEXAS ON FRIDAY...WITH MORE STORMS DEVELOPING ALONG THE FRONT. THE STORMS ON BOTH THURSDAY AND FRIDAY MAY ALSO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS THE WESTERN PORTIONS OF WEST CENTRAL TEXAS BY LATE EVENING...AND MAY BE REQUIRED DURING THE OVERNIGHT HOURS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. 11
In the hours before
Special weather statement, Mar 29, 12:23 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1223 AM CDT THU MAR 29 2007 TXZ076-290630- CROCKETT TX- 1223 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT FOR CROCKETT COUNTY... AT 1220 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NORTH CENTRAL PECOS COUNTY...OR ABOUT 15 MILES WEST OF MCCAMEY...MOVING NORTHEAST AT 25 MPH. THIS STORM MAY AFFECT THE EXTREME NORTHWEST TIP OF CROCKETT COUNTY. LOOK FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TONIGHT. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 29, 12:58 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1258 AM CDT THU MAR 29 2007 TXZ076-290700- CROCKETT TX- 1258 AM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT FOR CROCKETT COUNTY... AT 1256 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 5 MILES SOUTHWEST OF MCCAMEY...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 52 min |
| Mar 29, 9:57 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 36 min |
| Mar 29, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 32 min |
| Mar 29, 10:37 AM CDT | Severe Thunderstorm Warning | SJT | Mason | 53 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.